|Garlic and drug resistance?
Jul 23, 2002
I have read that eating garlic may lover the level of certain HIV drugs in the blood and thereby possibly cause drug resistance. I am a 29 year old man taking Combivir and Stocrin (lamivudine, zidovudine and efavirenz), CD4 around 500 and VL below 20 for more than 2 years, no side effects except slightly elevated levels of fat in the blood. Is taking garlic supplements a 'go' or 'no go' for me? I also take a couple of multivitamin pills a day. However, there are different brands some of which contain more vitamins and minerals thanh others. Are there certain vitamins etc. that I should definately avoid when picking tablets? Thanks you in advance for your reply!
Response from Dr. Little
I am not really an expert on the garlic question, though I have not heard of any convincing data that garlic (in non-super high doses) has a significant effect upon HIV drug levels. I will forward this to the Nutrition forum in case these experts have better information. In general, I believe that any fairly standard once a day multivitamin is a good idea and that any super-high (more than 100-200% of the recommended daily allowance) of any vitamin or mineral should be discussed with your doctor just in case there is additional information that you are not aware of which might affect your drug levels.
Wild Type Virus
low platelet count
- How Likely Is It To Get HIV From Blowjob?
- Probability Of Getting AIDS From Mutual Masturbation
- Receptive Anal Sex Without Condom Worried I Have HIV
- Risk Of HIV Transmission From Anal Fisting
- Swallowing Sperm How Long Does It Take To Test Positive For HIV
- Too Scared To Get Tested After Protected Anal Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.